Florida, 2010Tropical Storm in Florida, July 23, 2010
July 23, 2010 · NWS MFL · 1 event in 1 county or zone
Tropical Storm Bonnie made landfall in Miami-Dade County during the afternoon of July 23rd with marginal tropical storm conditions along the coast of Biscayne Bay. 25 inches in Miami-Dade County.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Tropical Storm Bonnie made landfall in Miami-Dade County during the afternoon of July 23rd with marginal tropical storm conditions along the coast of Biscayne Bay. Wind gusts of 30 to 40 knots were common across the southeast coast metro area along with rainfall totals of 2 to 3.25 inches in Miami-Dade County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jul 23, 5:00 AM EST, 30 minutes earlier.
Area forecast discussion, Jul 23, 5:00 AM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
600 AM EDT FRI JUL 23 2010
.DISCUSSION...
TROPICAL STORM BONNIE WILL BE THE PRIMARY FEATURE INFLUENCING THE
WEATHER ACROSS SOUTH FLORIDA TODAY...AS IT IS FORECAST TO MOVE
STEADILY WEST-NORTHWESTWARD ALONG THE SOUTHERN PERIPHERY OF A MID-
LEVEL HIGH CENTERED ACROSS THE SOUTHERN UNITED STATES. AT THIS
TIME IT APPEARS THAT THE PRIMARY THREATS WILL BE WIND GUSTS FROM
50-65 MPH -- WHICH WILL BE POSSIBLE IN HEAVIER SQUALLS...ISOLATED
TORNADOES...AND FLOODING. A FLOOD WATCH IS IN EFFECT FOR THE
ENTIRE FORECAST AREA...WITH RAINFALL AMOUNTS EXPECTED TO RANGE
FROM 2-4 INCHES FOR MOST OF THE REGION. FOR ADDITIONAL INFORMATION
REGARDING THE FORECAST FOR TROPICAL STORM BONNIE...PLEASE SEE
ADVISORIES ISSUED BY THE NATIONAL HURRICANE CENTER. FOR MORE
DETAILED INFORMATION ON SPECIFIC STORM-RELATED THREATS TO SOUTH
FLORIDA...REFER TO THE HURRICANE LOCAL STATEMENT ISSUED BY THIS
OFFICE.
FROM TONIGHT THROUGH SATURDAY...SHORT TERM MODELS ARE IN FAIRLY
GOOD AGREEMENT IN ADVERTISING SUBSTANTIAL MID-LEVEL HEIGHT RISES
ACROSS SOUTH FLORIDA...AS THE REGION WILL BE LOCATED BETWEEN T.S.
BONNIE DEPARTING TO THE NORTHWEST AND ANOTHER INVERTED TROUGH
MOVING WESTWARD ACROSS THE GREATER ANTILLES. DESPITE A SLIGHTLY
MORE UNFAVORABLE MID/UPPER-LEVEL ENVIRONMENT FOR THE DEVELOPMENT
OF SHOWERS/STORMS...THE COMBINATION OF SOUTHEASTERLY FLOW OF 15-25
KNOTS IN THE SURFACE-700 MB LAYER AND A VERY MOIST AIR MASS IN THE
WAKE OF BONNIE WILL WARRANT LEAVING CHANCE POPS IN THE FORECAST
FOR ALL ZONES OVERNIGHT AND DURING THE DAY ON SATURDAY...ALTHOUGH
PRECIPITATION COVERAGE WILL LIKELY BE SLIGHTLY GREATER ACROSS THE
WESTERN INTERIOR AND GULF COAST ZONES ON SATURDAY AFTERNOON. BY
SATURDAY NIGHT/SUNDAY...THE WEATHER ACROSS SOUTH FLORIDA WILL
BECOME INCREASINGLY INFLUENCED BY THE PREVIOUSLY MENTIONED
INVERTED TROUGH MOVING WEST-NORTHWESTWARD ACROSS HISPANIOLA...WITH
RAIN CHANCES INCREASING ACCORDINGLY.
IT APPEARS THAT A STRONG MID-LEVEL RIDGE CENTERED ACROSS THE
SOUTHEASTERN U.S. WILL BUILD SLOWLY SOUTHWARD ACROSS THE FLORIDA
PENINSULA DURING THE BEGINNING OF THE EXTENDED FORECAST PERIOD...
WITH RAIN CHANCES DIMINISHING FROM MONDAY INTO TUESDAY. WITH A
PREVAILING BUT LIGHTER EASTERLY FLOW REGIME IN PLACE...STILL
EXPECT HIGHEST RAIN CHANCES TO OCCUR AT NIGHT ALONG THE ATLANTIC
COAST...AND DURING THE AFTERNOONS ACROSS THE INTERIOR AND GULF
COAST...WITH DIURNAL CONVECTIVE PATTERNS EXPECTED TO BECOME MORE
DOMINATED BY SEA BREEZES. THERE IS QUITE A BIT OF UNCERTAINTY BY
THE MIDDLE TO END OF NEXT WEEK...AS THE LATEST ECMWF SOLUTION
SUGGESTS THAT THE MID/UPPER-LEVEL RIDGE WILL RETROGRADE WESTWARD
TO THE NORTHWEST GULF COAST...ALLOWING NORTHWEST FLOW ALOFT TO
DEVELOP OVER FLORIDA. WILL LEAVE LOW CHANCES FOR SHOWERS/STORMS IN
THE FORECAST AT THIS TIME...AND MAINTAIN TEMPERATURES CLOSE TO
CLIMATOLOGICAL NORMAL VALUES UNTIL TRENDS BECOME BETTER
ESTABLISHED.
&&
.MARINE...
EXTREMELY ROUGH/HAZARDOUS CONDITIONS ARE EXPECTED ON THE LOCAL
WATERS TODAY...WITH SUSTAINED WIND SPEEDS OF 20-25 KNOTS FROM
THE EAST-NORTHEAST...EXCEPT VARIABLE AT 35-40 KNOTS NEAR THE
CENTER OF TROPICAL STORM BONNIE. COMBINED SEAS OF 10-12 FEET CAN
ALSO BE EXPECTED CLOSE TO THE CENTER OF BONNIE. TROPICAL STORM
WARNINGS ARE CURRENTLY IN EFFECT FOR ALL MARINE ZONES WITH THE
EXCEPTION OF THE LAKE AND ATLANTIC WATERS EAST OF PALM BEACH
COUNTY...AND AN SCA WILL REMAIN IN EFFECT FOR THESE WATERS. IN THE
WAKE OF BONNIE...EAST TO SOUTHEAST FLOW OF 10-15 KNOTS WILL
PERSIST THROUGH THE END OF THE FORECAST PERIOD...WITH SEAS OF 2-4
FEET AT MOST. A MODERATE TO HIGH THREAT FOR RIP CURRENTS WILL
CONTINUE ALONG THE ATLANTIC COAST BEACHES THROUGH AT LEAST THE
MIDDLE OF NEXT WEEK.
&&
.FIRE WEATHER...
THERE ARE NO FIRE WEATHER CONCERNS THIS FORECAST PERIOD...WITH
MINIMUM AFTERNOON RH VALUES EXPECTED TO REMAIN SUFFICIENTLY HIGH
ACROSS THE ENTIRE AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 87 79 90 79 / 90 50 50 30
FORT LAUDERDALE 86 81 91 81 / 90 50 50 30
MIAMI 87 80 91 80 / 90 50 60 30
NAPLES 89 77 92 78 / 90 50 60 30
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH UNTIL 5 PM EDT THIS AFTERNOON FOR COASTAL BROWARD-
COASTAL COLLIER-COASTAL MIAMI DADE-COASTAL PALM BEACH-FAR
SOUTH MIAMI DADE-GLADES-HENDRY-INLAND BROWARD-INLAND
COLLIER-INLAND MIAMI DADE-INLAND PALM BEACH-MAINLAND MONROE-
METRO BROWARD-METRO MIAMI DADE-METRO PALM BEACH.
TROPICAL STORM WIND WARNING UNTIL 2 AM EDT SATURDAY FOR INLAND
BROWARD-INLAND COLLIER-INLAND MIAMI DADE-METRO BROWARD-
METRO MIAMI DADE.
TROPICAL STORM WARNING FOR COASTAL BROWARD-COASTAL COLLIER-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-MAINLAND MONROE.
TROPICAL STORM WIND WATCH THROUGH LATE TONIGHT FOR GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH.
TROPICAL STORM WATCH FOR COASTAL PALM BEACH.
AM...TROPICAL STORM WARNING FOR BISCAYNE BAY-COASTAL WATERS FROM
DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-WATERS FROM
DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO
THE TERRITORIAL WATERS OF THE BAHAMAS.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR COASTAL
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
LAKE OKEECHOBEE-WATERS FROM JUPITER INLET TO DEERFIELD
BEACH, FL EXTENDING FROM 20 NM TO 60 NM.
TROPICAL STORM WATCH FOR COASTAL WATERS FROM JUPITER INLET TO
DEERFIELD BEACH, FL OUT 20 NM-LAKE OKEECHOBEE-WATERS FROM
JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM
TO 60 NM.
GM...TROPICAL STORM WARNING FOR COASTAL WATERS FROM CHOKOLOSKEE TO
BONITA BEACH, FL OUT 20 NM-COASTAL WATERS FROM EAST CAPE
SABLE TO CHOKOLOSKEE, FL OUT 20 NM-GULF WATERS FROM
CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM.
&&
LONG TERM...70/DD
SHORT TERM/AVIATION...47/RGHHazardous weather outlook, Jul 23, 5:25 AM EST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
625 AM EDT FRI JUL 23 2010
FLZ063-066>075-168-172>174-240130-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
625 AM EDT FRI JUL 23 2010
...TROPICAL STORM BONNIE APPROACHING SOUTH FLORIDA...
...HEAVY SQUALLS WILL MOVE ONSHORE LATER THIS MORNING...
...REFER TO OUR TROPICAL CYCLONE IMPACT WEBPAGE FOR DETAILS...
...AT HTTP://WEATHER.GOV/GHLS AND CLICK OVER MIAMI...
In the hours before
Special weather statement, Jul 23, 1:08 AM EST, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
208 AM EDT FRI JUL 23 2010
FLZ073-074-173-230630-
METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE FL-COASTAL MIAMI-
DADE COUNTY FL-
208 AM EDT FRI JUL 23 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR COASTAL MIAMI
DADE COUNTY FOR 45 TO 55 MPH WINDS...
AT 206 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED
A STRONG STORM NEAR PALMETTO BAY...MOVING WEST AT 35 MPH.
THIS STORM WILL AFFECT...
PALMETTO BAY...
METRO ZOO...
COUNTRY WALK...
INLIKITA...
THE REDLAND...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
LAT...LON 2563 8027 2562 8029 2560 8031 2558 8030
2544 8055 2565 8064 2574 8026 2569 8025
TIME...MOT...LOC 0607Z 068DEG 31KT 2563 8034
60Tropical Storm, Coastal Miami-Dade County
- When
- July 23, 5:30 AM EST to 1:00 PM EST
- Where
- Coastal Miami-Dade County forecast zone
- Property damage
- $2,000
- Reported by
- Mesonet
- Coordinates
- 25.609, -80.499 (the zone’s center; the record gives no point)
Tropical Storm Bonnie made landfall near Cutler Bay in southern Miami-Dade County during the late morning of July 23rd. Maximum sustained winds were near 40 mph as the storm made landfall. Minimum central pressure was 1008 mb. Effects over south Florida were minimal, with the only areas experiencing sustained tropical storm force winds right along the coast in Virginia Key south of downtown Miami. Highest wind gusts over most of Miami-Dade County were in the 40 to 45 mph range.
Widely scattered power outages were the primary impact (about 14,000 customers), along with negligible damage to newly planted small to medium sized trees and downed power lines.
Rainfall associated with the storm was also relatively minor, with maximum storm total amounts of 2.5 to 3.25 inches over central and northern Miami-Dade County. Minor urban flooding was the result. Highest storm surge was 0.92 feet at Virginia Key at 806 AM EDT. No significant coastal flooding or beach erosion was noted.
- Tropical Storm
- A tropical cyclone with sustained winds of 34 to 63 knots (39 to 73 mph).
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Pennsylvania, July 23 to 25, 20104 deaths · 6 events
- Flash Flooding and Flooding in Illinois, July 23 to 24, 20101 death · $261 million · 61 kt wind · 35 events
- Heat in Georgia, July 23 to 24, 20102 deaths · 1 event
- Tornadoes and Damaging Winds in Pennsylvania, July 23, 2010$400,000 · EF2 · 12 events
- Flooding in Iowa, July 23 to 29, 2010$25 million · 2 events
- Flood in Iowa, July 23 to 25, 2010$26 million · 1 event
- Tornadoes and Flash Flooding in Iowa, July 23 to 24, 2010$1.3 million · EF1 · 13 events
- Flood in Alaska, July 23 to 24, 2010$6.0 million · 1 event
- Tornadoes and Flash Flood in South Dakota, July 23, 2010$1.1 million · EF0 · 34 events
- Flash Flooding and Heavy Rain in Iowa, July 23, 2010$1.5 million · 6 events
- Flash Flood and Flood in Wisconsin, July 23 to 24, 2010$1.3 million · 60 kt wind · 7 events
- Flooding and Damaging Winds in Iowa, July 23 to 24, 2010$437,000 · 61 kt wind · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 251890.